Work

Effects on the visual system might contribute to some of the cognitive deficits of cancer chemotherapy-induced ‘chemo-fog’

Year: 2010
Type: article
Abstract: The diminution in certain aspects of cognitive function that is reported to occur in some patients during or after adjuvant cancer chemotherapy is variously known as 'chemo-fog', 'chemo-brain' or other such term. In addition to reported deficits in attention, concentration and other functions, most, if not all, of the studies report deficits involving visual-spatial function or visual memory. Since the visual system is part of the nervous system, it seems reasonable to ask if it is susceptible to some of the deleterious effects produced by adjuvant chemotherapeutic drugs. We propose here the possibility that some portion of the vision-related aspects of the 'chemo-fog' spectrum of cognitive deficits results from a direct action of the adjuvant drugs on the visual system or from drug/drug or site/site interaction between effects on the visual system and other critical brain regions.
Institution: Temple University
Language: English
Field: Medicine
Open Access status: bronze
OpenAlex ID: W1605618998
FWCI: 4.801
Cites: 51
Cited by: 28
Related to: 10